MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PRESSFIT STEM 14MM X 160MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PRESSFIT STEM 14MM X 160MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71424047
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a right knee replacement surgery had been performed on (b)(6) 2017, the patient was fine except that there was pain in the tibia, at the end of the stem, caused by stress forces.At the 1.5 year mark it was determined that the stem was causing a compression fracture.Pins and plates were put in, but pain remained.Now, two (2) years later, the patient has again a compression fracture going up from the stem into the prosthesis, which limits mobility.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a patient with a complex knee history experienced persistent pain post-right tka with ¿the stem causing a compression fracture¿ at 1.5 years with limited mobility (implanted may 31,2017).Reportedly, the surgeon indicated the ¿pain was from the stress of the stem¿was common, could happen with any stem¿.Although it was communicated that the patient had (competitor) pins/plating/¿internal fixation to take the stress off the tibia from stem¿, the results from the reported plating and requested documentation had not been provided for inclusion in the medical investigation as of the date of this assessment.Without the requested documentation, the clinical root cause of the reported event could not be definitively concluded.The patient status beyond the reported limited mobility and ¿compression fracture going up from the stem into the prosthesis¿ could not be determined.No further medical assessment could be rendered at this time.Should additional clinically relevant documentation become available the medical investigation task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant and surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN PRESSFIT STEM 14MM X 160MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12668088
Report Number1020279-2021-07636
Device Sequence Number14575270
Product Code JWH
UDI-Device Identifier03596010546791
UDI-Public03596010546791
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K072531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71424047
Device Catalogue Number71424047
Device Lot Number17AAB0026A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale